Alert archive / Florida / Dense Fog Advisories in 2020
Dense Fog Advisory 21, NWS Mobile, AL
NWS Mobile, AL issued this dense fog advisory at Mar 18, 2020, 1:57 AM CDT for Baldwin County, Mobile County, Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Mar 18, 2020, 3:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2020, 1:57 AM CDT (06:57 UTC)
- In effect from
- Mar 18, 2020, 3:00 AM CDT
- Expired
- Mar 18, 2020, 9:35 AM CDT
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 82 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
674 WWUS74 KMOB 180657 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 157 AM CDT Wed Mar 18 2020 ALZ261>266-FLZ201>206-181500- /O.NEW.KMOB.FG.Y.0021.200318T0800Z-200318T1500Z/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 157 AM CDT Wed Mar 18 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of southwest Alabama and northwest Florida. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
1 follow-up statement
733 WWUS74 KMOB 181435 NPWMOB URGENT - WEATHER MESSAGE National Weather Service Mobile AL 935 AM CDT Wed Mar 18 2020 ALZ261>266-FLZ201>206-181545- /O.CAN.KMOB.FG.Y.0021.000000T0000Z-200318T1500Z/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal-Escambia Inland-Escambia Coastal- Santa Rosa Inland-Santa Rosa Coastal-Okaloosa Inland- Okaloosa Coastal- Including the cities of Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright 935 AM CDT Wed Mar 18 2020 ...DENSE FOG ADVISORY IS CANCELLED... Visibilities have improved through mid morning as fog continues to lift. Therefore, the Dense Fog Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this dense fog advisory went out at Mar 18, 12:07 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Mar 18, 12:07 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1207 AM CDT Wed Mar 18 2020 .AVIATION... 06Z issuance...IFR to LIFR cigs and visibilities through about 18.14z then MVFR to VFR cigs through 19.06z. Lower cigs and visibilities mainly in low stratus and fog forming after midnight tonight lifting by 18.13z. Winds will be light and variable through about 18.14z then mostly southeast at 6 to 12 knots through 19.00z diminishing to 5 knots or less through 19.06z. 32/ee && .PREV DISCUSSION... /issued 936 PM CDT Tue Mar 17 2020/ NEAR TERM UPDATE /Now Through Wednesday/...A deep southwesterly wind flow aloft will develop tonight and persist through Wed ahead of an upper level trough over the western conus. This flow will keep a mix of clouds over the region through Wed. A persistent surface ridge of high pressure will continue to stretch from the eastern seaboard to the north central Gulf States through the near term period, maintaining a light, moist southerly wind flow near the surface through Wed afternoon. Aside from a few light rain showers or thunderstorms developing mostly west of the Alabama River basin on Wed relatively dry conditions for most locations will persist through the remainder of the near term period. Surface dewpoints will be slightly higher compared to yesterday through the near period, especially over southern portions of the region, favoring an increased potential of fog development early Wed morning with locally dense fog possible especially along the I-10 corridor stretching south the coast. Temperatures will continue to be well above seasonal norms with lows ranging from the low to mid 60s for most locations by early Wed morning. Highs Wed will climb to the low to mid 80s for all inland areas and the mid to upper 70s along the immediate coast. /22/32 SHORT TERM /Wednesday night Through Friday night/...An upper ridge will continue to dominate over the southeastern US as a a couple weak upper shortwaves move through weak southwesterly flow. The bulk of the lift will be well displaced to our north on Wednesday and Thursday and as a result most areas will remain dry. At the surface a weak boundary will begin to slowly push southeast out of the Mid-Mississippi valley by Thursday as the surface ridge breaks down over the Mid-Atlantic. Due to the slowly advancing front and best synoptic scale ascent, really only expect a few showers over our far northeastern areas Wednesday and Thursday. However, this will begin to change on Friday as a stronger upper wave moves through the upper pattern and puts a little boogie in the boundary. With the surface boundary moving into our area from the northwest, rain chances will slowly increase from northwest to southeast throughout the day on Friday. Temperatures will remain in the mid 80s inland to low 80s at the coast as southerly surface flow increases ahead of the approaching shortwave. Lows will remain mild as well with dewpoints rising throughout the period. Expect mid to upper 60s along the coast and mid 60s inland. BB/03 EXTENDED TERM /Saturday Through Tuesday/...Looking ahead there will be plenty of opportunities to find the pot of gold at the end of the rainbow because rain chances will be on the rise through the weekend. The upper ridge that has been anchored over the central Gulf will continue through the first half of the weekend. A strong shortwave moving through the Great Lakes region during the short-term will continue eastward allowing for a weak surface boundary to sag into the area. The upper ridge will flatten out and retreat back towards the Bay Of Campeche. Rain chances will be the highest on Saturday as the front moves into the area and the upper forcing is the strongest. Showers and a few thunderstorms will be possible especially over the northwestern half of the area. Rain chances will continue through the weekend but the best chances will be localized to where the surface boundary sets up. This will likely be over the northern half of our area but we really won't know how far south the boundary will move until we get a little closer. By Tuesday, rain chances will begin to back off as the one last shortwave moves to our north and the upper ridge begins to re-strengthen over the Gulf. With the upper ridge retreating back west a bit, temperatures may come back down into the 60s and 70s before coming back up into the mid 80s early next week. Lows will remain on the mild side given the steady southerly surface flow feeding low-level gulf moisture into the area. BB/03 MARINE...A light to occasional moderate southerly to southeasterly flow will persist through Friday night as a surface ridge remains across the northeastern gulf. A northerly to easterly flow will follow over the weekend as a cold front slips into the northern gulf. Patchy fog is possible late tonight and Wednesday night over area bays and near shore waters, mainly across the western Florida Panhandle. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Mar 17, 5:57 AM CDT, 20 hours before
Hazardous Weather Outlook National Weather Service Mobile AL 557 AM CDT Tue Mar 17 2020 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-181100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 557 AM CDT Tue Mar 17 2020 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Patchy fog, possibly dense in some isolated locations near the coast, should be expected this morning and again tonight. This could result in hazardous driving conditions. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Patchy fog, possibly dense in some isolated locations near the coast, could be possible Wednesday through Friday, especially at night and near the coast. This could result in hazardous driving conditions. There will be a Moderate Risk of rip currents along area beaches Thursday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-181100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 557 AM CDT Tue Mar 17 2020 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Patchy fog, dense in some locations, should be expected this morning and again tonight across bays, sounds, and near shore waters. This could be a hazard to marine navigation. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Patchy fog, dense in some locations, will be possible Wednesday through Friday, especially at night, across bays, sounds, and near shore waters.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 1:58 AM CDT | Marine Dense Fog Advisory | MOB | 8 hr | |
| Mar 18, 11:34 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 66 hr |
Nearby
Dense Fog Advisories in Florida, 2020Dense Fog Advisories in Alabama, 2020Every dense fog advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.